2011, 30(3): 699-708. doi: 10.3934/dcds.2011.30.699

Equilibrium states of the pressure function for products of matrices

1. 

Department of Mathematics, The Chinese University of Hong Kong, Shatin, Hong Kong

2. 

Department of Mathematics and Statistics, P.O. Box 35 (MaD), FI-40014, University of Jyväskylä, Finland

Received  April 2010 Revised  October 2010 Published  March 2011

Let $\{M_i\}_{i=1}^l$ be a non-trivial family of $d\times d$ complex matrices, in the sense that for any $n\in \N$, there exists $i_1\cdots i_n\in \{1,\ldots, l\}^n$ such that $M_{i_1}\cdots M_{i_n}\ne $0. Let P : $(0,\infty)\to \R$ be the pressure function of $\{M_i\}_{i=1}^l$. We show that for each $q>0$, there are at most $d$ ergodic $q$-equilibrium states of $P$, and each of them satisfies certain Gibbs property.
Citation: De-Jun Feng, Antti Käenmäki. Equilibrium states of the pressure function for products of matrices. Discrete & Continuous Dynamical Systems - A, 2011, 30 (3) : 699-708. doi: 10.3934/dcds.2011.30.699
References:
[1]

P. Bougerol and J. Lacroix, "Products of Random Matrices with Applications to Schrödinger Operators,", Birkhäuser, (1985).

[2]

R. Bowen, "Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms,", Lecture notes in Math., 470 (1975).

[3]

Y. L. Cao, D. J. Feng and W. Huang, The thermodynamical formalism for submultiplicative potentials,, Discrete Contin. Dyn. Syst., 20 (2008), 639.

[4]

K. J. Falconer, The Hausdorff dimension of self-affine fractals,, Math. Proc. Cambridge Philos. Soc., 103 (1988), 339. doi: 10.1017/S0305004100064926.

[5]

K. Falconer and A. Sloan, Continuity of subadditive pressure for self-affine sets,, Real Analysis Exchange, 34 (2009), 413.

[6]

D. J. Feng, Lyapunov exponents for products of matrices and multifractal analysis. Part I: Positive matrices,, Israel J. Math., 138 (2003), 353. doi: 10.1007/BF02783432.

[7]

D. J. Feng, The variational principle for products of non-negative matrices,, Nonlinearity, 17 (2004), 447. doi: 10.1088/0951-7715/17/2/004.

[8]

D. J. Feng, Lyapunov exponents for products of matrices and multifractal analysis, part II: General matrices,, Israel J. Math., 170 (2009), 355. doi: 10.1007/s11856-009-0033-x.

[9]

D. J. Feng, Equilibrium states for factor maps between subshifts,, Adv. Math., 226 (2011), 2470. doi: i:10.1016/j.aim.2010.09.012.

[10]

D. J. Feng and W. Huang, Lyapunov spectrum of asymptotically sub-additive potentials,, Comm. Math. Phys., 297 (2010), 1. doi: 10.1007/s00220-010-1031-x.

[11]

D. J. Feng and K. S. Lau, The pressure function for products of non-negative matrices,, Math. Res. Lett., 9 (2002), 363.

[12]

H. Furstenberg and H. Kesten, Products of random matrices,, Ann. Math. Statist., 31 (1960), 457. doi: 10.1214/aoms/1177705909.

[13]

Y. Guivarc'h and E. Le Page, Simplicité de spectres de Lyapounov et propriété d'isolation spectrale pour une famille d'opérateurs de transfert sur l'espace projectif,, in, (2004), 181.

[14]

Y. Heurteaux, Estimations de la dimension inférieure et de la dimension supérieure des mesures,, Ann. Inst. Henri Poincaré, 34 (1998), 309. doi: 10.1016/S0246-0203(98)80014-9.

[15]

A. Käenmäki, On natural invariant measures on generalised iterated function systems,, Ann. Acad. Sci. Fenn. Math., 29 (2004), 419.

[16]

A. Käenmäki and M. Vilppolainen, Dimension and measures on sub-self-affine sets,, Monatsh. Math., 161 (2010), 271. doi: 10.1007/s00605-009-0144-9.

[17]

E. Le Page, "Théorèmes Limites pour les Produits de Matrices Aléatoires,", Lecture Notes in Math., 928 (1982).

[18]

D. Ruelle, "Thermodynamic Formalism. The Mathematical Structures of Classical Equilibrium Statistical Mechanics,", in, 5 (1978).

[19]

P. Walters, "An Introduction to Ergodic Theory,'', Springer-Verlag, (1982).

show all references

References:
[1]

P. Bougerol and J. Lacroix, "Products of Random Matrices with Applications to Schrödinger Operators,", Birkhäuser, (1985).

[2]

R. Bowen, "Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms,", Lecture notes in Math., 470 (1975).

[3]

Y. L. Cao, D. J. Feng and W. Huang, The thermodynamical formalism for submultiplicative potentials,, Discrete Contin. Dyn. Syst., 20 (2008), 639.

[4]

K. J. Falconer, The Hausdorff dimension of self-affine fractals,, Math. Proc. Cambridge Philos. Soc., 103 (1988), 339. doi: 10.1017/S0305004100064926.

[5]

K. Falconer and A. Sloan, Continuity of subadditive pressure for self-affine sets,, Real Analysis Exchange, 34 (2009), 413.

[6]

D. J. Feng, Lyapunov exponents for products of matrices and multifractal analysis. Part I: Positive matrices,, Israel J. Math., 138 (2003), 353. doi: 10.1007/BF02783432.

[7]

D. J. Feng, The variational principle for products of non-negative matrices,, Nonlinearity, 17 (2004), 447. doi: 10.1088/0951-7715/17/2/004.

[8]

D. J. Feng, Lyapunov exponents for products of matrices and multifractal analysis, part II: General matrices,, Israel J. Math., 170 (2009), 355. doi: 10.1007/s11856-009-0033-x.

[9]

D. J. Feng, Equilibrium states for factor maps between subshifts,, Adv. Math., 226 (2011), 2470. doi: i:10.1016/j.aim.2010.09.012.

[10]

D. J. Feng and W. Huang, Lyapunov spectrum of asymptotically sub-additive potentials,, Comm. Math. Phys., 297 (2010), 1. doi: 10.1007/s00220-010-1031-x.

[11]

D. J. Feng and K. S. Lau, The pressure function for products of non-negative matrices,, Math. Res. Lett., 9 (2002), 363.

[12]

H. Furstenberg and H. Kesten, Products of random matrices,, Ann. Math. Statist., 31 (1960), 457. doi: 10.1214/aoms/1177705909.

[13]

Y. Guivarc'h and E. Le Page, Simplicité de spectres de Lyapounov et propriété d'isolation spectrale pour une famille d'opérateurs de transfert sur l'espace projectif,, in, (2004), 181.

[14]

Y. Heurteaux, Estimations de la dimension inférieure et de la dimension supérieure des mesures,, Ann. Inst. Henri Poincaré, 34 (1998), 309. doi: 10.1016/S0246-0203(98)80014-9.

[15]

A. Käenmäki, On natural invariant measures on generalised iterated function systems,, Ann. Acad. Sci. Fenn. Math., 29 (2004), 419.

[16]

A. Käenmäki and M. Vilppolainen, Dimension and measures on sub-self-affine sets,, Monatsh. Math., 161 (2010), 271. doi: 10.1007/s00605-009-0144-9.

[17]

E. Le Page, "Théorèmes Limites pour les Produits de Matrices Aléatoires,", Lecture Notes in Math., 928 (1982).

[18]

D. Ruelle, "Thermodynamic Formalism. The Mathematical Structures of Classical Equilibrium Statistical Mechanics,", in, 5 (1978).

[19]

P. Walters, "An Introduction to Ergodic Theory,'', Springer-Verlag, (1982).

[1]

Imen Bhouri, Houssem Tlili. On the multifractal formalism for Bernoulli products of invertible matrices. Discrete & Continuous Dynamical Systems - A, 2009, 24 (4) : 1129-1145. doi: 10.3934/dcds.2009.24.1129

[2]

Renaud Leplaideur. From local to global equilibrium states: Thermodynamic formalism via an inducing scheme. Electronic Research Announcements, 2014, 21: 72-79. doi: 10.3934/era.2014.21.72

[3]

Luis Barreira. Nonadditive thermodynamic formalism: Equilibrium and Gibbs measures. Discrete & Continuous Dynamical Systems - A, 2006, 16 (2) : 279-305. doi: 10.3934/dcds.2006.16.279

[4]

Omri M. Sarig. Bernoulli equilibrium states for surface diffeomorphisms. Journal of Modern Dynamics, 2011, 5 (3) : 593-608. doi: 10.3934/jmd.2011.5.593

[5]

Alexander Arbieto, Luciano Prudente. Uniqueness of equilibrium states for some partially hyperbolic horseshoes. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 27-40. doi: 10.3934/dcds.2012.32.27

[6]

Ivan Werner. Equilibrium states and invariant measures for random dynamical systems. Discrete & Continuous Dynamical Systems - A, 2015, 35 (3) : 1285-1326. doi: 10.3934/dcds.2015.35.1285

[7]

V. M. Gundlach, Yu. Kifer. Expansiveness, specification, and equilibrium states for random bundle transformations. Discrete & Continuous Dynamical Systems - A, 2000, 6 (1) : 89-120. doi: 10.3934/dcds.2000.6.89

[8]

Roger M. Nisbet, Kurt E. Anderson, Edward McCauley, Mark A. Lewis. Response of equilibrium states to spatial environmental heterogeneity in advective systems. Mathematical Biosciences & Engineering, 2007, 4 (1) : 1-13. doi: 10.3934/mbe.2007.4.1

[9]

Vítor Araújo. Semicontinuity of entropy, existence of equilibrium states and continuity of physical measures. Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 371-386. doi: 10.3934/dcds.2007.17.371

[10]

Jana Kopfová. Thermodynamical consistency - a mystery or?. Discrete & Continuous Dynamical Systems - S, 2015, 8 (4) : 757-767. doi: 10.3934/dcdss.2015.8.757

[11]

Xiaolin Xu, Xiaoqiang Cai. Price and delivery-time competition of perishable products: Existence and uniqueness of Nash equilibrium. Journal of Industrial & Management Optimization, 2008, 4 (4) : 843-859. doi: 10.3934/jimo.2008.4.843

[12]

Ruikuan Liu, Tian Ma, Shouhong Wang, Jiayan Yang. Thermodynamical potentials of classical and quantum systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 1-38. doi: 10.3934/dcdsb.2018214

[13]

Vincent Pavan. Thermodynamical considerations implying wall/particles scattering kernels. Kinetic & Related Models, 2014, 7 (1) : 133-168. doi: 10.3934/krm.2014.7.133

[14]

Vaughn Climenhaga. A note on two approaches to the thermodynamic formalism. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 995-1005. doi: 10.3934/dcds.2010.27.995

[15]

Zenonas Navickas, Rasa Smidtaite, Alfonsas Vainoras, Minvydas Ragulskis. The logistic map of matrices. Discrete & Continuous Dynamical Systems - B, 2011, 16 (3) : 927-944. doi: 10.3934/dcdsb.2011.16.927

[16]

Yakov Pesin. On the work of Sarig on countable Markov chains and thermodynamic formalism. Journal of Modern Dynamics, 2014, 8 (1) : 1-14. doi: 10.3934/jmd.2014.8.1

[17]

Manfred Denker, Yuri Kifer, Manuel Stadlbauer. Thermodynamic formalism for random countable Markov shifts. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1&2) : 131-164. doi: 10.3934/dcds.2008.22.131

[18]

Yongluo Cao, De-Jun Feng, Wen Huang. The thermodynamic formalism for sub-additive potentials. Discrete & Continuous Dynamical Systems - A, 2008, 20 (3) : 639-657. doi: 10.3934/dcds.2008.20.639

[19]

Katarzyna Grabowska. Lagrangian and Hamiltonian formalism in Field Theory: A simple model. Journal of Geometric Mechanics, 2010, 2 (4) : 375-395. doi: 10.3934/jgm.2010.2.375

[20]

Anna Mummert. The thermodynamic formalism for almost-additive sequences. Discrete & Continuous Dynamical Systems - A, 2006, 16 (2) : 435-454. doi: 10.3934/dcds.2006.16.435

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (5)
  • HTML views (0)
  • Cited by (12)

Other articles
by authors

[Back to Top]